Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Wasting, No Meds..
Jan 17, 2008

If a person is wasting especially from the face and have never been on meds, is it a sure thing that once meds have started it's going to get even worse? During the settling in of the infection (>6months ago) fat was lost from the temples, eye sockets and forehead, also from the back of the thighs and shoulder pads. Increase in belly fat, and chin. At one point it seemed to have stopped, got the flu.. recovered, now wasting from the cheaks and more from the eye sockets.

Also, why can one feel the fat as it dissolves?

Main concern is, are Meds going to make it worse, and will the fat come back?

Please, if it sounds more like HIV wasting and not Lipoatrophy, can you distinguish between the two. I am very concerned about this, I know that I need to be on Meds.

Thanks, for all of your help. Blesses

Response from Dr. Young

Thank you for your post.

HIV/AIDS wasting occurs when one looses weight-generally muscle and fat and defined by 10% involuntary (you're not trying) weight loss. Wasting is common among persons with advanced HIV disease who have not yet started on medications.

Lipoatrophy is fat loss, generally without loss of muscle mass or weight. It is rarely associated with persons who have never taken HIV medications. In such persons, it's not really known to what extent starting HIV meds will help or worsen the condition.

Either way, if your labs indicate that your immune health is seriously impaired, then I'd recommend starting on medications.

I wish you well, BY


Previous
Undetectable?
Next
vitamins

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement